# SDR CA090813011

- Difficulty date: August 7, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 33,723 hours
- Engine: Garrtt TPE33110UA
- Propeller: Hartzl HCE4N3
- System (JASC): 5512 · Horizontal Stabilizer, Plate/Skin
- Part: Skin
- Part number: 2741000103
- Condition: Cracked
- Location: Vertical Stab
- Part time: 34,340 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE TAIL INSP, THE 27-41000-103 VERTICAL STABILIZER SKIN WAS FOUND CRACKED APPROX 4-5 INCHES AT HORIZ STAB CUTOUT.  CUTOUT IS DESIGNED TO ALLOW MOVEMENT OF THE HORZONTAL STABILIZER.  SKIN WAS REPAIRED IAW THE SRM.  IT WAS DISCOVERED THE SKIN WAS CORRODED IN THE AREA OF THE CRACK. THE CORROSION WAS VERY DEFINED AS IF A PREVIOUS REPAIR HAD BEEN INSTALLED IN THE AREA CAUSING DISIMILAR METAL CORROSION.  NO OTHER REASON FOR THE CORROSION OF THIS NATURE COULD BE DETERMINED AS THE SURROUNDING AREA EXIBITED NO SIGNS OF SIMILAR CORROSION.  MOVEMENT OF THE STABILIZER MAY HAVE CAUSED FURTHER DAMAGE HAD IT CAUGHT THE CRACKED POTION OF THE SKIN.
